MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF TRIAL SHELL HANDLE; PROSTHESIS,HIP,FEMORALCOMPONENT,CEMENTED,METAL

SMITH & NEPHEW, INC. REF TRIAL SHELL HANDLE; PROSTHESIS,HIP,FEMORALCOMPONENT,CEMENTED,METAL
Model Number 71362297
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the reflection trial shell handle tears off the thread when the trial cup was inserted, furthermore a metal ring of the broken thread was found in the patient operating field and was completely removed under bv; in addition, after the thread was torn off, the metallic sharply broken off partial thread stuck out of the test cup, tearing the gloves of the surgeon and the operating nurse; the procedure was successfully completed without delay using the same device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device is cracked, damaged and has signs of wear and tear from use.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.A complaint history review for the listed batch revealed no prior complaints for the failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.A review of risk management file found that the reported failure was documented appropriately.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.G1.

Brand Name
REF TRIAL SHELL HANDLE
Common Device Name
PROSTHESIS,HIP,FEMORALCOMPONENT,CEMENTED,METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10457862
Report Number1020279-2020-04238
Device Sequence Number14187692
Product Code JDG
UDI-Device Identifier03596010456540
UDI-Public03596010456540
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362297
Device Catalogue Number71362297
Device Lot Number16MTA0024
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date05/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;